Doctor insights on:
Is It A Bad Idea To Use Afrin For Occasional Nasal Congestion
Depends: Afrin (oxymetazoline) can elevate blood pressure; so it should definitely be avoided in uncontrolled hypertensive patients and anyone with significant cardiac disease. Also, using it for more than three days tends to lead to a "rebound congestion" just as bad as the original congestion your were treating. Pharmaceutical grade essential oil of peppermint is a safer choice www.Medacpc.Com. ...Read moreSee 4 more doctor answers
I have really bad nasal congestion and afrin aint working what can I do to make these mochos go away?
Probably not: There are many causes for muscle cramps, but given your age and the fact that you're working in heat, my first thought would be dehydration or an electrolyte imbalance. I would go to your primary care physician and report these symptoms. He or she will most likely order some blood work to see how your electrolytes are doing. Needless to say, when you're out working in heat, it's vitally important. ...Read more
I get nasal congestion almost every night. Is it OK to use the nasal spray of 0.05% oxymetazoline in the morning several times about 3X week?
Yes: I know about the cautions to minimize the use of oxymetazoline, due to its propensity to result in addiction. However, I also know that it's essential to be able to breath. I've known a number of people who used it for years, due to their chronic allergies. Sure, they were addicted to it, and couldn't breath without it--but it didn't cause them any other problems. It's much safer than steroids ...Read more
Nasal congestion. Either can't breathe thu my nose or use Afrin and runs like a river for 2 hrs.
Anything else I can try? Don't want hooked on Afrin.
What causes chronic nasal congestion which responds to afrin but not astelin, flonase, or sinus rinses? Can surgery even work in a case like this?
Afrin (oxymetazoline) rebound: Afrin (oxymetazoline) causes severe narrowing of the blood vessels in the nose and thus the effect on decongestion. However prolonged constriction leads to decrease blood supply to the tissue and may lead to permanent damages. The nose also becomes less responsive to afrin (oxymetazoline) with prolonged use . Flonase counteracts inflammation and Astelin is an antihistamine and neither constricts the blood vessels. ...Read more
Is afrin safe to use for severe nasal congestion during third trimester of pregnancy? I am currently 33 weeks and a few days and need sleep! thank you
If your BP is NML: Afrin (oxymetazoline) contains a vasoconstrictor, which is to say that it constricts blood vessels. In women predisposed to this, especially in late pregnancy, it may cause a rise in your bp, that could make your doctor suspicious of developing preeclampsia. In small amounts it should be safe, but i would suggest you try antihistamines (they sometimes help), and avoid the decongestants for the above reason. ...Read more
Currently getting over sinus issue. Ears stuffy , nasal congestion , cough. Had dull ache above left ear , maybe a couple cm above it. Ideas ?
Nasal congestion and pressure for two weeks now( happened after having work done on house and cleaning) No drainage at all.Nasonex made me feel more congested after one use only. Doctor gave medrol dose pack 4mg 21 pills and still congested.Any idea?
See an ENT: specialist, they scope the nasal passages, sinuses openings and your throat, and more expert in dealing with such conditions. you may need other treatments / imaging studies. Meanwhile continue with the current treatment and the saline nasal washes, good luck ...Read moreSee 1 more doctor answer
Have facial pressure on left side of nose and in my head round by my eye, nasal congestion and post nasal drip. It is not a sinus infection.Any ideas?
Likely a sinus issue: These symptoms do sound like a sinus inflammation. The fact that it's unilateral deserves an evaluation by an ent. Allergies or a sinus infection are possibilities, although both of these would usually give bilateral symptoms. May have a polyp etc on one side. I would take over the counter Claritin (loratadine) daily and go see an ENT specialist if it does not resolve after 3 to 5 days. ...Read moreSee 1 more doctor answer